| Model Number |
K09A |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for primary osteoporosis.The procedure or technique performed was balloon kyphoplasty procedure.It was reported that, the ibt was ruptured.It was ruptured during expansion. one side of the ibt became unresponsive during the cavity formation, resulting in a clear liquid leak from the osteo-introducer.The contrast agent leaked, contrast medium was flushed with saline and hardened with cement.The balloon was lumped, so there were probably no debris.There was a delay of less than 60 minutes reported as a result of this event.The procedure was completed by using the same reported ibt.There were no patient symptoms or complications reported.No further complications reported regarding the event.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis of part # k09a ; lot# unknown analysis summary: visual and optical inspection did not reveal any damage to the syringe or display.Functional inspection confirmed the syringe would not inflate a sample ibt due to dried particles of hardened contrast stuck in the tube.Unable to determine if the syringe worked properly.Root cause undetermined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.